Hail, Washington
- When
- June 13, 11:12 PM CST
- Where
- Washington County, Mahaska
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.983, -97.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 13, 2:33 PM CST, 8 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 333 PM CDT SUN JUN 13 2004 .DISCUSSION... FORECAST CHALLENGE IS TIMING OF THUNDERSTORM CHANCES THROUGH THE NEXT SEVEN DAYS. SCATTERED THUNDERSTORMS ARE POSSIBLE FOR THE NEXT COUPLE DAYS AS WEAK SHORTWAVES MOVE THROUGH THE WESTERLY FLOW MAINLY ACROSS THE NORTHERN PLAINS. SOME SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THE DRYLINE ACROSS NORTHWEST KS...BUT HAVE BEEN DISSIPATING AFTER THEY MOVE AWAY FROM THE BOUNDARY. LAST NIGHTS MCS DID A LOT TO STABILIZING THE ATMOSPHERE...AND THE RISK FOR SEVERE WEATHER HAS DIMINISHED AS REFLECTED IN THE SWODY1. WILL HAVE SCATTERED WORDING ACROSS THE NORTHERN COUNTIES WHERE THE PRECIP HAS ALREADY BEGUN. WILL ONLY HAVE SLIGHT CHANCE POPS FOR EAST CENTRAL KS. THINK THERE IS NOT ENOUGH INSTABILITY FOR THUNDERSTORMS TO DEVELOP. MODIFYING THE 18Z SOUNDING FOR TOP...WOULD NEED DEWPOINT IN THE MID 60S AND TEMPS AROUND 90 TO OVERCOME THE CIN. MODELS SHOW A WEAK COLD FRONT ENTERING THE FORECAST AREA TOMORROW. THIS SHOULD PROVIDE A FOCUS FOR SCATTERED THUNDERSTORMS TO REDEVELOP. THERE IS SOME DIFFERENCE BETWEEN THE GFS AND ETA ON WHERE THE FRONT STALLS OUT SO HAVE A GENERAL 30 POP ACROSS THE WHOLE FORECAST AREA. THINK THE THREAT FOR AN ORGANIZED MCS IS REDUCED SOMEWHAT FROM EARLIER THINKING. A TROPICAL DISTURBANCE IS EXPECTED TO DEVELOP ALONG THE TX GULF COAST AND THIS COULD HOLD THE DEEP MOISTURE TO THE SOUTH. AFTER A BREAK ON TUESDAY WHEN SOUTHERLY WINDS RETURN...A SERIES OF COLD FRONTS ARE EXPECTED TO MOVE THROUGH THE AREA. THE SYNOPTIC PATTERN BECOMES MORE AMPLIFIED FOR THE LATER HALF OF THE WORK WEEK WITH RIDGING DEVELOPING ACROSS THE WEST. THIS WILL CAUSE BROAD TROUGHING OVER THE PLAINS. AS SHORTWAVES ROTATE THROUGH THE TROUGH...THEY WILL HELD DRAG COLD FRONT DOWN INTO KANSAS. TIMING OF THESE FRONT HAS BEEN PROBLEMATIC WITH EVERY MODEL A LITTLE DIFFERENT. THE GFS IS BY FAR THE FASTEST WITH THE SHORTWAVE ENERGY ACROSS THE NORTHERN PLAINS AND THEREFORE FASTER WITH THE FRONT. HAVE USED THE ETA FOR THE TIMING. THIS WOULD BRING THE FIRST FRONT UP TO THE KS STATE LINE TUESDAY NIGHT AND THEN INTO THE FORECAST AREA WEDNESDAY. THE POPS REFLECT THIS. HAVE INSERTED SMALL POPS FOR FRIDAY AND FRIDAY NIGHT THINKING THE SECOND COLD FRONT WILL MOVE INTO THE AREA. HOWEVER DO NOT HAVE A LOT OF CONFIDENCE IN THIS TIMING AND LATER SHIFTS MAY NEED TO ADJUST IT. HAVE THE HIGHEST POPS FRIDAY NIGHT. THIS SEEMED TO BE THE GENERAL CONSENSUS OF THE SOLUTIONS...AND BASICALLY OVERLOOKED THE GFS BRINGING THE FRONT IN FRIDAY MORNING AS DISCUSSED ABOVE. WITH THIS PATTERN OF A BROAD TROUGH AND PERIODIC COLD FRONTS...TEMPERATURES SHOULD BE BELOW NORMAL. HAVE TRENDED THE TEMPS IN THIS DIRECTION WITH HIGHS THURSDAY THROUGH SATURDAY IN THE LOWER 80S AND LOWS AROUND 60. DID NOT HOWEVER GO AS COOL AS HPC/S NUMBERS. LEFT SATURDAY AND SUNDAY DRY THINKING THE FRONT WOULD BE WELL SOUTH OF THE AREA WITH SURFACE RIDING IN PLACE. && .TOP...WATCHES/WARNINGS/ADVISORIES...NONE && WOLTERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 442 PM CDT SUN JUN 13 2004 KSZ008>012-020>024-026-034>040-054>056-058-059-141000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 442 PM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL AND NORTHEAST KANSAS. ISOLATED HAIL UP TO AN INCH IN DIAMETER OR WIND UP TO 60 MPH IS POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM ARE POSSIBLE MONDAY AND MONDAY NIGHT ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. THUNDERSTORM CHANCES CONTINUE NEAR THE KANSAS AND NEBRASKA STATE LINE TUESDAY NIGHT...THEN OVER THE WHOLE AREA WEDNESDAY AND WEDNESDAY NIGHT. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY AND FRIDAY NIGHT AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE) WOLTERS
The Grand Island radar (KUEX), 100 km away, was scanning. The volume nearest the first event began at 05:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406071.